What is this medication for?
Aspirin - dipyridamole is used to reduce the risk of stroke in people who have had transient ischemic attacks (TIAs) and in those who have had an ischemic stroke due to a blood clot in the brain.
Strokes result from the brain getting less oxygen from the blood than is needed to function. When the reduced blood flow to the brain is caused by blockage of a blood vessel by a blood clot, it is called an ischemic stroke. The blood clot that eventually ends up in the brain may have traveled from almost any part of the body.
Platelets are components of the blood that tend to clump together under certain circumstances and help to start the blood clotting process. Aspirin - dipyridamole prevents the formation of blood clots by reducing the action of platelets.
Your doctor may have suggested this medication for conditions other than those listed here. As well, some forms of this medication may not be used for all of the conditions discussed here. If you are not sure why you are taking this medication, speak to your doctor. Do not stop taking this medication without consulting your doctor.
Do not give this medication to anyone else, even if they have the same symptoms as you do. It can be harmful for people to take this medication if their doctor has not prescribed it.
What form(s) does this medication come in?
Aggrenox® is available as:
- extended release capsules
- 25 mg of aspirin per 200 mg of dipyridamole
Some medications may have other generic brands available. Always ask your doctor or pharmacist about the safety of switching between brands of the same medication.
How should I use this medication?
The usual dose of aspirin - dipyridamole is 1 capsule twice daily, in the morning and evening. The capsules should be swallowed whole without crushing or chewing. Aspirin - dipyridamole can be taken with or without food.
Many things can affect the dose of medication that a person needs, such as body weight, other medical conditions, and other medications. If your doctor has recommended a dose different from the ones listed here, do not change the way that you are taking the medication without consulting your doctor.
It is important to take this medication exactly as prescribed by your doctor. If you miss a dose, take it as soon as possible and continue with your regular schedule. If it is almost time for your next dose, skip the missed dose and continue with your regular dosing schedule. Do not take a double dose to make up for a missed one. If you are not sure what to do after missing a dose, contact your doctor or pharmacist for advice.
Store this medication at room temperature, protect it from light and moisture, and keep it out of the reach of children.
Next Page >>
Who should NOT take this medication?
Do not take this medication if you:
- are allergic to aspirin, dipyridamole, or any ingredients of the medication
- are allergic to nonsteroidal anti-inflammatory drugs (NSAIDs)
- have the combined syndrome of asthma, rhinitis, and nasal polyps
Do not give this medication to children or teenagers who have a viral infection with or without fever, because of the risk of Reye's syndrome.